Article Text

Download PDFPDF
Spontaneous bleeding from orbital haemangioma in drug-induced thrombocytopaenia
  1. Chu Yu Yen1 and
  2. Chun-Chen Chen1,2
  1. 1Department of Ophthalmology, Taipei City Hospital Renai Branch, Taipei, Taiwan
  2. 2Institute of Clinical Medicine, National Yang-Ming University, Taipei, Taiwan
  1. Correspondence to Dr Chun-Chen Chen; DAC03{at}tpech.gov.tw

Abstract

An 81-year-old woman, a drug-induced thrombocytopaenia (DITP) patient, presented with a case of spontaneous bleeding from an orbital haemangioma manifesting as a sudden onset of ocular pain, proptosis and limited eye movement. Image studies revealed an extraconal, cystic lesion with haemorrhage. The ophthalmopathy was caused by the bleeding of the orbital haemangioma and it was resolved after embolisation of the feeding vessels. Spontaneous bleeding of orbital haemangioma is rare. This case emphasises that DITP may be the cause of spontaneous bleeding of orbital haemangioma by precipitating the inflammatory reactions within the tumour, which further cause the haemodynamic disturbances and ultimate spontaneous bleeding.

  • hemangioma
  • contraindications and precautions
  • haematology (drugs and medicines)

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes

  • Contributors Conceptualisation: CYY, C-CC.Investigation: CYY. Methodology: CYY. Supervision: C-CC. Writing-original draft: CYY. Writing-review and editing: C-CC.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.